MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202600
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 5.5 twinfix ultra pk anchor assembly was returned for evaluation.Visual assessment confirmed the reported breakage.The distal tip of the anchor has broken at the suture eyelet.Dimensional analysis of the anchor found it met print specifications.With the limited clinical details regarding patient bone quality and procedure being performed, a root cause cannot be determined.This investigation could not identify any evidence of product contribution to the reported complaint.
 
Event or Problem Description
It was reported that during application of the anchor, it broke.The hole was prepared with the 3,8 mm awl.No patient injuries and minor delay were reported.A backup was used to complete the procedure.

Brand Name
TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7739213
Report Number1219602-2018-00978
Device Sequence Number19468374
Product Code MBI
UDI-Device Identifier03596010647481
UDI-Public(01)03596010647481(17)221201(10)50700317
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model Number72202600
Device Catalogue Number72202600
Device Lot Number50700317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR